Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 255, NWS Atlanta, GA

July 20, 2022Greene County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2022, 4:14 AM EDT for Greene County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2022, 4:14 AM EDT (08:14 UTC)
Expired
Jul 20, 2022, 5:00 AM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Greene County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

542 
WUUS52 KFFC 200814
SVRFFC
GAC133-200900-
/O.NEW.KFFC.SV.W.0255.220720T0814Z-220720T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
414 AM EDT Wed Jul 20 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Greene County in east central Georgia...

* Until 500 AM EDT.

* At 414 AM EDT, a severe thunderstorm was located near Reynolds at
  Lake Oconee, or 7 miles south of Greensboro, moving east at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Greensboro, White Plains, Siloam, Reynolds at Lake Oconee, Liberty,
  Veazey and Carey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3340 8310 3336 8316 3340 8320 3339 8321
      3344 8326 3345 8326 3347 8328 3351 8328
      3354 8327 3355 8328 3358 8328 3356 8300
      3355 8300
TIME...MOT...LOC 0814Z 290DEG 10KT 3348 8322 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:10 AM EDT, 4 minutes earlier.

Area forecast discussion, Jul 20, 4:10 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
410 AM EDT Wed Jul 20 2022

.SHORT TERM /Today through Thursday/...
Current radar loop shows some showers and isolated thunderstorms
developing across north and east GA this morning. We will see
another round of afternoon showers and thunderstorms today. These
storms are associated with a weak shortwave thats been hanging
along the old frontal boundary laying across the area. This
boundary moves a bit further south today as a mid to upper level
ridge builds into N GA. This ridge will allow temps to increase
into the mid 90s Thu afternoon. Deep moisture will also be in
place across the area, with dewpoints in the mid to upper 70s and
precipitable water ranging from 1.5 to 2.5 inches. Instability
indices increase Thu afternoon (Capes 1500 to 3000 J/Kg) so
combined with daytime heating and the old boundary the atmosphere
over the state will be a prime environment for severe weather to
occur. SPC has placed most of the state under a slight risk for
Thu with the greatest risk being heavy rain and winds.

Max high temperatures today will get up into the lower 90s with
nighttime lows mainly in the lower to mid 70s. With increased
Temps Thu and higher dewpoints, we may need a heat advisory for
most of the area.

01

.LONG TERM /Thursday Night through Tuesday/...
The word of the day...and the next week will be HOT!  The period
begins a little rocky with a surface boundary pushing through the
region and the potential for an organized severe threat Thursday
evening...which would be a continuation from the day.  Difficult to
pinpoint what and where any organized convection may be Thu PM, but
hi-res CAM's all hinting at storms around through Thu PM in some
capacity...as organized convection or scattered.  A severe wind
threat would exist in the early part of Thu eve with any
storms..particularly if they can become organized. Lots of lightning
would also be a significant threat Thu/Thu PM due to the more
significant lapse rates and instability lingering into Thu evening.

Friday through the remainder of the long term...  Surface boundary
settles into S. GA by Friday as mid level ridging begins to build in
from the west across the SE, but the moisture axis associated with
the boundary never really clears out through the extended per model
guidance.  As the center of a 594-596 DM 500mb ridge sets up just to
the north of the CWFA across TN over the weekend, a moist BL
continues to remain in place to the south of the E-W oriented ridge
axis to our north.  As a result, diurnal daily storm chances will
remain in the forecast through day 7.  The heat will be the main
story as the ridge sets in and the moisture remains in place making
for near or above heat advisory criteria beginning Saturday across
portions of or all of the area. Forecast dpts through the extended
remain in the 70s with air temps forecast to reach mid and in some
cases upper 90's....particularly Saturday onward.

-Stellman

&&

.AVIATION...
06Z Update...
A few showers left over from the earlier convective activity but
nothing expected at the TAF sites this morning. Will see another
round of afternoon convection today so upgraded the prob30 to a
TEMPO in all the TAFs. Ceilings again will stay mainly VFR but
will see some MVFR right around sunrise and then again with the
SHRA/TSRA this afternoon. Winds will stay steady out of the W-SW
in the 5-10kt range. Will see some higher gut in and around any
afternoon thunderstorms.

//ATL Confidence...06Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  73  92  72 /  50  50  70  40
Atlanta         91  75  92  73 /  50  40  70  50
Blairsville     85  68  87  66 /  50  40  70  30
Cartersville    92  73  92  70 /  50  30  70  40
Columbus        92  76  92  74 /  40  20  70  40
Gainesville     89  73  91  71 /  50  40  70  40
Macon           93  75  94  74 /  50  20  70  40
Rome            95  75  95  72 /  50  40  70  40
Peachtree City  92  73  92  72 /  40  30  70  50
Vidalia         92  74  93  74 /  40  20  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....30
AVIATION...01
Hazardous weather outlook, Jul 19, 10:06 PM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1006 PM EDT Tue Jul 19 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1006 PM EDT Tue Jul 19 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A couple of isolated thunderstorms will remain possible overnight.
Locally heavy rainfall, lightning, and gusty winds would
possible in any thunderstorm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms are possible each afternoon and evening
across much of the forecast area this week and into the weekend.
Some storms could be strong to severe with strong to damaging wind
gusts, frequent lightning, and heavy rainfall as the main
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 20, 12:39 AM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 AM EDT Wed Jul 20 2022

GAZ047-200530-
Walton GA-
1239 AM EDT Wed Jul 20 2022

...A strong thunderstorm will impact portions of Walton County
through 130 AM EDT...

At 1239 AM EDT, a strong thunderstorm was over Between, or near
Monroe, moving east at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Ebenezer, Nicholasville, Youth, Pannell, Campton,
Herndonville and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3387 8359 3385 8357 3383 8354 3365 8364
      3361 8367 3372 8387 3374 8390 3383 8393
      3386 8389 3390 8365
TIME...MOT...LOC 0439Z 271DEG 14KT 3379 8379

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 20, 1:42 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 AM EDT WED JUL 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     3 E SOCIAL CIRCLE       33.65N  83.67W
07/19/2022                   WALTON             GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG AMBER STAPP ROAD

&&

EVENT NUMBER FFC2200843

KS
Local storm report, Jul 20, 1:44 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 AM EDT WED JUL 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     2 NW RUTLEDGE           33.64N  83.65W
07/19/2022                   WALTON             GA   EMERGENCY MNGR

            SEVERAL TREES DOWNED ALONG HAWKINS ACADEMY RD. EM
            REPORTED ROAD CLOSED DUE TO TREES AND POWER LINES
            DOWNED.

&&

EVENT NUMBER FFC2200844

KS
Special weather statement, Jul 20, 4:06 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 AM EDT Wed Jul 20 2022

GAZ050-060-200845-
Putnam GA-Greene GA-
406 AM EDT Wed Jul 20 2022

...A strong thunderstorm will impact portions of northeastern Putnam
and southeastern Greene Counties through 445 AM EDT...

At 406 AM EDT, a strong thunderstorm was near Reynolds at Lake
Oconee, or 8 miles southwest of Greensboro, moving east at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Greensboro, White Plains, Siloam, Phoenix, Reynolds at Lake Oconee,
Liberty, Veazey and Carey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3342 8308 3335 8316 3343 8332 3348 8330
      3348 8328 3351 8328 3354 8327 3355 8328
      3358 8327 3353 8299
TIME...MOT...LOC 0806Z 290DEG 9KT 3347 8324

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 12:39 AM EDTSpecial Weather StatementFFCWalton51 min
Jul 20, 4:06 AM EDTSpecial Weather StatementFFCGreene39 min
Jul 20, 5:02 AM EDTSpecial Weather StatementFFCTaliaferro43 min
Jul 20, 5:04 AM EDTSpecial Weather StatementFFCWilkes41 min
Jul 20, 5:42 AM EDTSpecial Weather StatementFFCClarke, Oconee48 min
Jul 20, 7:27 AM EDTSpecial Weather StatementFFCTaliaferro18 min
Jul 20, 8:25 AM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 20, 8:57 AM EDTSpecial Weather StatementFFCWilkes33 min
Jul 20, 9:35 AM EDTSpecial Weather StatementFFCWilkes25 min
Jul 20, 10:08 AM EDTFlash Flood WarningFFCOglethorpe, Wilkes4 hr
Jul 20, 10:17 AM EDTSpecial Weather StatementFFCTaliaferro28 min
Jul 20, 3:42 PM EDTSpecial Weather StatementFFCWilcox33 min
Jul 20, 4:18 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler, Wilcox42 min
Jul 20, 4:32 PM EDTSpecial Weather StatementFFCDooly28 min
Jul 20, 4:44 PM EDTSpecial Weather StatementFFCSumter31 min
Jul 20, 5:45 PM EDTSpecial Weather StatementFFCTreutlen30 min
Jul 20, 6:10 PM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 20, 7:28 PM EDTSpecial Weather StatementFFCHall32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.